I am a man in my 7th decade of life. For the last 30 years,
I have been involved in light workouts, especially aerobic exercises,
and therefore tended to maintain a fairly good muscle mass. About
7 months ago I noticed I was beginning to experience some wasting
effect in the upper arms and shoulders, and in spite of increased
exercises, I continued to lose muscle mass.
I consulted a friend about my problem and he suggested I try
Cell-Tech, a creatine supplement product. I purchased the product
and after reading the directions decided I would not take the
amount recommended but would only take 2 tsp with a large amount
of water four times a week after exercising. Within a week or
ten days I began to regain muscle mass, especially in the upper
arms, and I continued to use the product for about 4 months with
continued positive muscle mass results.
In the fifth month, I began to experience intense headaches,
dizziness, labile hypertension, and pressure and pounding in both
ears. Three times I ended up in the emergency room. They did CT
and MRI scans and could find nothing. They did blood work-ups
and also found nothing. They finally decided to put me on Darvocete
for the headaches and take a wait and see approach.
On my own, I decided to stop taking the creatine, and within
a week began to have a lessening in the intensity of the headaches
and pounding in the ears. After about three weeks, the dizziness
abated and the hypertension remained in the normal range.
As men grow older, the body makes less and less creatine on its
own, and maybe the older body cannot take an increase via supplementation.
Or maybe my system was unable to handle it. I think there need
to be more studies with older men before it can be safely recommended
as a supplement. Use your own judgment.
Join the conversation by e-mailing your supplement review or question
To maintain quality, we review each submission before posting.